Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Top right side pain. CT says Mild mucossal thickening right side sphenoid air cell. Treatment ?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
Hi,
My wife is having top right side pain , after CT SCAN it is mentioned that Mild mucossal thicking right side sphenoid air cell. Otherwise no significant mucosal thinkcing of fluid.

She was in medication - 'Augmentin 875-125 mg 1 tablet for 10days '. we have completed 15 days ago.
Nothing worked out. still she is having the same pain.
Please let me know your feedback about what would be our next step and what medications you are going precribe.
Uploaded the CT SCAN report and Medication details.
Regards
XXXXXXX
Posted Tue, 22 May 2012 in Brain and Spine
 
 
Answered by Dr. Shiva Kumar R 10 hours later
Hello

Thanks for the query

Regarding the hemicranial headache (right sided) I personally feel probably she is suffering from vascular headache, probably migraine. Other causes for hemicranial headache are sinusitis, dental caries and temporal arteritis. Considering the age and the imaging findings I personally feel migraine as the cause of headache rather than sinusitis.

So I personally request you to provide additional details of headache like:
1. visual symptoms at or before onset of headache
2. Associated nausea, vomiting or tinnitus in the ears
3. Duration and frequency of headache
4. Presence of photo and phonophobia
5. Medications used for headache in the past.

With these details I will be able to suggest the possible cause of headache and further course of action.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Follow-up: Top right side pain. CT says Mild mucossal thickening right side sphenoid air cell. Treatment ? 38 hours later
Hi,

There is no issue with the visual and she can view clearly.

There is no vomiting too.

Duration of headache , it is high in the morning and goes low and up again.

'Augmentin 875-125 mg 1 tablet for 10days '. we have completed 15 days ago.

she does not have headache in the forehead, it is at the top of the head, right side which is paining much .

Request you provide what shall i do, I am terribly upset with this issue.

You will god for my part, if there would be some remedy from your end.

Thanks in advance.

Regards
XXXXXXX
 
 
Answered by Dr. Shiva Kumar R 8 hours later
Hello

Thanks for the query

From the description it looks like she is suffering from daily headache, probably a combination of migraine and tension type headache. Other causes which needs to be considered are hypertensive headache and refractive errors (visual problems).

So I personally advise you to XXXXXXX a Neurologist for a good physical examination and consultation. You need to check her eye sight to exclude refractive errors. If the blood pressure is high she needs treatment for control of Hypertension. She will need medications for both migraine and tension type headache. Commonly used medications are a combination of flunarizine, beta blockers and tricyclic antidepressant like Amitriptyline.

I am sorry you are dealing with this frustrating concern and I hope you can find yourself in better health soon with the help of your Neurologist. You need to be on medications to prevent headache becoming more chronic in the future.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor